HIV doesn’t just affect your immune system. The virus can harm other parts of your respective body, too. Also, the medication you have taken as a treatment for HIV can have adverse effects. You will have to watch for trouble and have steps to avoid or slow the harm.
Some eye issues are mild, while some can be severe adequate to cause blindness. One of the most common are infections, which can lead to bleeding in the retina (the tissue at the back of your eye) and retinal detachment. About 7 out of 10, those with advanced AIDS will have issues with their eyes.
You may not have any symptoms until the problems are far along, therefore if you have got advanced HIV, it is essential to get regular eye exams. And call your doctor when your vision changes, including:
You will have blurry or double vision or colors don’t look right. You notice spots. You have got watery or red eyes. You’re aware of the light. Your eyes hurt.
Several things raise your chance of heart-related problems. Because HIV affects your immune system, the body will be inflamed as it tries to fight the infection, just like a constant low simmer. This kind of inflammation has been linked to cardio disease.
Some drugs you take for HIV can also make the cardiac disease more likely. They could cause insulin resistance, which raises your odds of diabetes, and problems breaking up fats. And such result in cardio disease. You would possibly take more medicines to control your diabetes and cholesterol. Follow instructions for your prescriptions carefully.
If you smoke, quit.
Consume several fruits and vegetables, a lot of healthy grains, and omega-3 fatty acids. Choose lean cuts of meat and low-fat cheese. Exercise, like a brisk walk, for 20-30 minutes most days.
If you are genuinely carrying extra body weight, losing as cheap as 5 or 10 pounds could make a huge difference.
Hypertension and diabetes are significant causes of kidney disease. The healthy eating habits and regular exercise that’s suitable for your heart will also help keep a person’s blood pressure and blood sugar in check, which will help protect your kidneys, too.
Some HIV medications may cause kidney damage. In the event you already have kidney problems, your doctor will want to avoid those drugs or sustain a close eye on their effects.
Your health care provider will need to check your kidneys regularly because indications of kidney disease may not be visible. Routine blood tests can check your kidneys.
Some HIV medications also have liver-damaging side effects. Many people with HIV even have some hepatitis, an inflammation of the liver.
Be kind to your liver: Limit your alcohol intake, and you should not use recreational drugs. Diabetes, high cholesterol or triglycerides, and being overweight can lead to fatty liver disease, so watch the extra carbs, fats, and calories. Talk to your doctor about vaccinations against Hepatitis A and Hepatitis B. There isn’t any vaccine against Hepatitis C. However; you need to have tested for it. Get regular blood liver tests to catch any liver problems early.
People with HIV are likely to lose bone a lot faster than healthy people. The bone may get brittle and could break more easily. Your hips, especially, may hurt and feel weak. It may be from the virus itself or even the inflammation it causes, medicines you have taken to fight HIV or related illnesses (like steroids or antacids), or an unhealthy lifestyle. It would also be coming from a d deficiency, which is common in persons with HIV.
To help preserve the bone:
Make sure you get an adequate amount of calcium and Vitamin D. Exercise such that put weight using your bones, like walking or doing strength training. Don’t smoke and limit your alcohol intake. Ask your doctor to examine your vitamin D level. Ask your doctor if it is recommended to take supplements or other medications to help the bone.
If you have got advanced HIV, you’re very likely to get infections that could cause inflammation in your brain and spinal cord. That could lead to confusion and other thinking problems, along with weakness, headaches, seizures, and balance problems.
When AIDS is extremely far along, you will get dementia and have problems remembering things.
Having HIV could also affect your mental health. Many individuals living with it have depression or anxiety.
Try to stay as healthy as possible. Take your medications as prescribed, and let your health care provider know about any new symptoms or changes.
Author’s Resource box: